MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; LIGATOR, ESOPHAGEAL

WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; LIGATOR, ESOPHAGEAL
Model Number G22553
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
In preparation for an unknown endoscopic procedure in the stomach, the physician selected a 6 shooter saeed multi-band ligator.It was reported that during installation, the wire [trigger cord] was being tensioned while winding, but the blue hook broke and the device became unusable.A photo was provided of the loading catheter with missing blue hooks.The procedure was completed with another of the same device.This occurred prior to patient contact; there was no impact to the patient.In addition, the patient sustained no clinical consequence and there were no adverse effects to the patient.
 
Additional Manufacturer Narrative
Continued: section e phone: (b)(6).Investigation evaluation: the product said to be involved was returned in a clear plastic bag with an open box and tray from the lot number provided in the report.The label matches the product returned.Only the handle, loading catheter without hooks, irrigation adapter, and barrel without bands returned.A photo was provided and reviewed.The photo shows the loading catheter and both blue hooks are missing.Our laboratory evaluation of the product said to be involved confirmed the report.Both hooks were completely detached from the loading catheter and were not returned.A dimensional inspection was performed on the loading catheter.The inner diameter was measured within the specification.A product specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The subassembly history record for the loading catheter said to be involved was reviewed.The quality control tensile test performed on a sample of the manufactured units met the acceptance criteria.A discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution investigation conclusion: a visual examination of the returned product identified the blue hooks were completely detached from both ends of the loading catheter and did not return.A definitive cause for this observation could not be determined because the set up conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The blue hook can detach if it gets caught in the accessory channel of the endoscope.The instructions for use advise the user: "it is vital that the integrity of the working channel is intact." prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.All loading catheters that are included in the multi-band ligators are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Additional Manufacturer Narrative
As of 09/12/2025, future reports of this nature will cease to be reported to the fda.There have been zero serious injuries and zero deaths for the related malfunctions in the past 3 years.Please reference fda document number (b)(4).

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key22938129
Report Number1037905-2025-00633
Device Sequence Number21298313
Product Code MND
UDI-Device Identifier00827002225534
UDI-Public(01)00827002225534(17)260109(10)W4903629
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2026
Device Model NumberG22553
Device Catalogue NumberMBL-6
Device Lot NumberW4903629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE OLYMPUS H260.
Patient Age58 YR
Patient SexMale
Patient Weight66 KG